I have a student who tongue actually gets stuck to the roof of his mouth. The doctor ordered Valium 2 mg because he thought it was seizure related, but the Valium does not help. He was in the ER for 5 hours during the weekend. Believe it or not Benadryl helped him.
This might occur 2-3 times per day while in school. He cannot swallow. He does not drool and not having body movements or anything else that resembles a seizure. No pain involved and no spasm of the tongue. Student takes Geodan, Trileptal, Resperdal, Prevacid, and Concerta. He is 19 years old. Could this be anxiety related. I surfed the web and could not find any information.
If benadryl has helped then it could be an allergic reaction. His symptoms could be due to angioedema. This is swelling of the deeper layers of the skin due to an allergic reaction. The reaction occurs more commonly on the face around the lips and near the eyes. Therapy lies in identifying the allergens and avoiding them and anti histamines. His symptoms could also be due to side effects of his medications. Discuss these options with his consulting doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.